An Algorithmic Version of the Blow-Up Lemma

János Komlós, Gabor N. Sarkozy, Endre Szemerédi

Research output: Contribution to journalArticle

62 Citations (Scopus)

Abstract

Recently we developed a new method in graph theory based on the regularity lemma. The method is applied to find certain spanning subgraphs in dense graphs. The other main general tool of the method, besides the regularity lemma, is the so-called blow-up lemma (Komlós, Sárközy, and Szemerédi [Combinatorica, 17, 109-123 (1997)]. This lemma helps to find bounded degree spanning subgraphs in ε-regular graphs. Our original proof of the lemma is not algorithmic, it applies probabilistic methods. In this paper we provide an algorithmic version of the blow-up lemma. The desired subgraph, for an n-vertex graph, can be found in time O(nM(n)), where M(n) = O(n2.376) is the time needed to multiply two n by n matrices with 0, 1 entires over the integers. We show that the algorithm can be parallelized and implemented in NC5.

Original languageEnglish
Pages (from-to)297-312
Number of pages16
JournalRandom Structures and Algorithms
Volume12
Issue number3
DOIs
Publication statusPublished - May 1998

ASJC Scopus subject areas

  • Software
  • Mathematics(all)
  • Computer Graphics and Computer-Aided Design
  • Applied Mathematics

Fingerprint Dive into the research topics of 'An Algorithmic Version of the Blow-Up Lemma'. Together they form a unique fingerprint.

  • Cite this